We all know how to avoid self medication (at least I assume all these posts and awareness we are creating with them are doing the required job.).
But, do we actually know what to do when the medications we have taken has (as my people say it) “left what it was sent to do to something else”, that is, when you have adverse drug reactions?
Well, my paddy, Bennie Jamin, has shared this very useful insight on how to handle adverse drug reactions like SJS and anaphylactic shock.
Here is what he says;
I will add that you report any adverse reaction of drugs to pharmacy department or any Pharmacy premise in your community for proper documentation.
The pharmacist in charge will correlate the documents and take them to NAFDAC which will then transfer them to PHARMACOVIGILANCE CENTER, ABUJA…
This ensures drug safety and prevents future occurrences.
They may even withdraw the drug entirely from Nigerian market… Thanks
Let me add this very useful tip. Go back to your doctor when you have ADR (adverse drug reaction) but make sure such reactions are documented in your health book at home so you don’t miss out anything.
You can actually request that your doctor report to Pharmacovigilance. I think that form is available in hospitals. I know about the teaching hospitals.
Until next update, keep being healthy and wise
Your Friendly HealthWorker
(Yes, she’s back from travel.)